Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 12, 2025, 6:42 PM CDT for Livingston County, Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2025, 6:42 PM CDT (23:42 UTC)
- Expired
- Aug 12, 2025, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston County, IL
The radar
The Chicago radar (KLOT), 82 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:15 PM CDT | RAIN 4.25 | 5 Wnw Saunemin, IL | Private weather station KILPONTI6 reported 4.25 inches storm total since 2 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
713
WGUS53 KLOT 122342
FFWLOT
ILC105-130145-
/O.NEW.KLOT.FF.W.0013.250812T2342Z-250813T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago IL
642 PM CDT Tue Aug 12 2025
The National Weather Service in Chicago has issued a
* Flash Flood Warning for...
Northeastern Livingston County in central Illinois...
* Until 845 PM CDT.
* At 642 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Rapid-onset flooding of creeks, streams, drainage
ditches, farm fields, low-lying areas, and other poor
drainage areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Livingston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4090 8841 4088 8855 4095 8859 4097 8852
4097 8844 4096 8842
FLASH FLOOD...RADAR INDICATED
$$
Borchardt2 follow-up statements
521
WGUS73 KLOT 130106
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
806 PM CDT Tue Aug 12 2025
ILC105-130145-
/O.CON.KLOT.FF.W.0013.000000T0000Z-250813T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
806 PM CDT Tue Aug 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS
EVENING FOR NORTHEASTERN LIVINGSTON COUNTY...
At 806 PM CDT, gauge reports indicated that between 3 and 5 inches
of rain fell due to thunderstorms earlier this evening. While
additional heavy rainfall is not expected this evening, flooding is
likely still occurring across the warned area.
HAZARD...Flash flooding.
SOURCE...Automated gauges.
IMPACT...Flooding of creeks, streams, drainage ditches, farm
fields, and streets across mainly rural portions of
Livingston County.
Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Livingston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4090 8841 4088 8855 4095 8859 4097 8852
4097 8844 4096 8842
FLASH FLOOD...GAUGE INDICATED
$$
Borchardt441
WGUS73 KLOT 130138
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
838 PM CDT Tue Aug 12 2025
ILC105-130148-
/O.EXP.KLOT.FF.W.0013.000000T0000Z-250813T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
838 PM CDT Tue Aug 12 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT THIS EVENING FOR
NORTHEASTERN LIVINGSTON COUNTY...
Flooding is no longer expected to pose a threat.
&&
LAT...LON 4090 8841 4088 8855 4095 8859 4097 8852
4097 8844 4096 8842
$$
BorchardtWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:39 PM CDT, 3 minutes earlier. Its key messages:
- Scattered to numerous showers and storms expected through this evening. Localized torrential rainfall and isolated instances of flash flooding will be possible as well as few locally damaging downburst wind gusts.
- Uncomfortable heat and humidity will return for this weekend with heat indices 95 to 105 degrees.
- Shower and storm chances continue early next week.
Area forecast discussion, Aug 12, 6:39 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
639 PM CDT Tue Aug 12 2025
.KEY MESSAGES...
- Scattered to numerous showers and storms expected through this
evening. Localized torrential rainfall and isolated instances
of flash flooding will be possible as well as few locally
damaging downburst wind gusts.
- Uncomfortable heat and humidity will return for this weekend
with heat indices 95 to 105 degrees.
- Shower and storm chances continue early next week.
&&
.DISCUSSION...
Issued at 125 PM CDT Tue Aug 12 2025
GOES-19 water vapor satellite imagery shows an upper level
trough descending southeastward through Minnesota, with an
associated surface cold front (based on recent surface
observations) extending along a Sioux City, SD to La Crosse, WI
line. Scattered showers and storms have already started to
develop in northern Illinois along a weak theta-e gradient from
Peoria to Chicago. Coverage is expected to increase, especially
south and east of Interstate 55 through this afternoon and into
this evening as the leading mid-level front descends
southeastward out of southern Wisconsin. Shear vectors are
slightly more normal than parallel to the boundary, so while a
line might try to form, more cellular to multi- cellular
clusters are favored. Recent mesoanalysis displays modest mid
level lapse rates and effective shear between 20 and 30 knots.
The threat for severe weather does seem marginal today (much of
the area remains in a level 1 out of 5 severe threat from the
SPC), it would most likely be from a water-loaded downburst that
may "splat" and create wind gusts that reach 50 to 60 mph. As
dew points have increased into the low 70s and projected
precipitable water amounts just under two inches, the bigger
concern is for heavy downpours and localized torrential
rainfall. Ensemble models are suggesting rain rates may become
1-2 inches per hour. Additionally, while individual storm
motions may be around 30 mph to the northeast, the boundaries
movement may only be around 10 mph, allowing for renewed
development and training storms over an individual area. Given
the wet antecedent conditions in the Chicago Metro and the humid
air mass, a Flood Watch was issued for Cook, DuPage, Will
Counties as well as Lake County Indiana for the risk for
localized flash flooding valid through midnight tonight.
Latest model guidance is suggesting that showers and storms
should move south and east of the area after 10 PM tonight.
Slight chance PoPs were maintained for some festering showers
into Wednesday morning as the surface cold front finally moves
through, switching winds to the northwest. Cloud cover will
decrease tonight, and with linger residual moisture and ambient
temperatures falling closer to the dew point temperature, it
would not be surprising if some shallow ground fog developed in
favored rural locations west of the Fox Valley. However, there
is some uncertainty with lingering cloud cover and surface winds
may provide just enough flow to prevent any dense fog from
developing. While trends overnight will be monitored, patchy
fog was kept out of the forecast at present.
Upper level ridging is expected to grow over the southern
Plains, expanding into Central Illinois Wednesday into
Thursday. With lowering dew points and better height rises, most
of the area is expected to remain dry during this period, with
more seasonable temperatures. The one exception is that few
models are still showing some diurnally driven showers/storms in
the far southeastern portions of the forecast area closer to
the front on Wednesday afternoon.
As the ridge axis grows and slides east over the forecast area
Friday and Saturday, southerly winds will help drive 850 mb
temperatures to at or above 20C. As moisture from the Gulf
moves northward, dew points will once again be on the rise
creating humid conditions. Temperatures are expected to increase
to 10 to 15 degrees above normal, and heat indices are expected
to climb at or above 100F. There is still some uncertainty in
how high heat indices will climb and if they could reach the
105F threshold for a heat advisory.
As the previously mentioned ridge builds through the end of the
week, an upper level low will develop and transit eastward
across Canada. As the low moves into eastern Ontario on
Saturday, there is a chance that a weak wave rides overtop the
ridge and provides some showers and storms in southern
Wisconsin. Models have flipped-flopped over the last two days
the southern extent of shower/storm development and recent
guidance is scaling PoPs northward. Best chances will be for
areas closer to the Wisconsin stateline, but confidence remains
low at this distance.
The upper level ridge will restrengthen and expand farther north
across the Great Plains on Sunday and into early next week. With
northwest flow setting up into area, chances for periodic
showers and storms will be possible through early next week and
felt no reason to adjust the PoPs the NBM provided.
DK
&&
.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 623 PM CDT Tue Aug 12 2025
Concerns:
-Thunderstorms to the SE of the Chicago terminals, impacting
GYY and SE arrivals
-MVFR in scattered rain showers/isolaed TS this evening moving
back into Chicago
-Winds varying on either side of south for ORD/MDW through 3z
-Patchy fog overnight
Thunderstorms will continue this evening southeast of ORD and
MDW, including at GYY. IFR vis will occur at times. Cannot rule
out some VCSH/VCTS at MDW until 01z-02z, but confidence is low. These
storms will remain a nuisance for SE ORD arrivals. There is
another batch of showers and isolated TS near RFD as of 2330z,
and these will spread toward the Chicago terninals in the 2z-3z
timeframe. For now we will carry TEMPO for -SHRA, but we will
need to monitor for TS potential at ORD/MDW. Soundings suggest
it will be close.
In the meantime, winds have shifted to SSE behind outflow from
the main complex of storms. Expect winds to mostly hold SSE from
KDPA southeastward. However, winds may become variable SSW for a
time until the "front" near the rain showers in north central IL
arrive. This will shift winds to more of a west and then
northwest overnight. Winds will eventually flop over to NE
tomorrow, medium confidence on timing.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until midnight CDT tonight for ILZ013-ILZ103-
ILZ104-ILZ105-ILZ106-ILZ107-ILZ108.
IN...Flood Watch until midnight CDT tonight for INZ001.
LM...None.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Aug 12, 3:01 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
301 PM CDT Tue Aug 12 2025
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-132015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
301 PM CDT Tue Aug 12 2025 /401 PM EDT Tue Aug 12 2025/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Damaging Wind Risk...up to 60 mph.
Elevated Flooding Risk, mainly in the Chicago Metro.
DISCUSSION...
Scattered to numerous showers and storms are expected through
this evening. Torrential rainfall and isolated instances of
flooding are the main threats. Localized strong downburst winds
will also be possible along and southeast of Interstate 55.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Saturday and Sunday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Due to the limited nature of today's severe threat, spotter activation
is not currently expected.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 30 mph.
LMZ740>745-132015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
301 PM CDT Tue Aug 12 2025
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Thunderstorm Wind Gust Risk...up to 45 knots.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Saturday through Monday...
Limited Thunderstorm Risk.
DK
Visit us at www.weather.gov/chicagoIn the hours before
Local storm report, Aug 12, 6:03 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
603 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Tstm Wnd Dmg Morocco 40.95N 87.45W
08/12/2025 Newton IN Public
Corrects previous non-tstm wnd dmg report
from Morocco. Picture shared on social media
of a larger tree branch that was knocked
down. Time estimated by radar.
&&
WSLLocal storm report, Aug 12, 6:05 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
605 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Flood 1 S Naperville 41.75N 88.15W
08/12/2025 DuPage IL Public
Public report via social media of a few
inches of standing water on Gartner Road in
Naperville. 1.8 inches of rainfall measured
in rain gauge.
&&
WSLLocal storm report, Aug 12, 6:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
610 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Tstm Wnd Gst 2 WNW Rensselaer 40.95N 87.18W
08/12/2025 M59 MPH Jasper IN AWOS
Peak gust of 51 kt measured at AWOS station
KRZL Rensselaer Airport.
&&Local storm report, Aug 12, 6:14 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
614 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Flood 1 NNE Countryside 41.79N 87.87W
08/12/2025 Cook IL Public
Public report of several inches of water on
roadways near La Grange Road and 55th in
Countryside.
&&
WSLLocal storm report, Aug 12, 6:17 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
617 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Rain Lincoln Square - Chicag 41.97N 87.69W
08/12/2025 M2.82 Inch Cook IL Public
Private weather station KILCHICA979 reported
2.82 inches storm total since 2 PM.
Approximately 1.9 inches occurred in 30
minutes ending at 410 PM.
&&
WSLLocal storm report, Aug 12, 6:23 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
623 PM CDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Rain 2 S Downers Grove 41.77N 88.01W
08/12/2025 M2.91 Inch DuPage IL Public
Private weather station KILDOWNE81 reported
2.91 inches since 4 PM. Most rainfall
occurred in 1 hour period.
0614 PM Rain 1 SSW Clarendon Hills 41.78N 87.96W
08/12/2025 M3.12 Inch DuPage IL Public
Private weather station KILWILLO33 reported
3.12 inches since 3 PM. Most rainfall
occurred in 1 hour period.
0600 PM Rain 1 SSE Downers Grove 41.78N 88.00W
08/12/2025 M2.76 Inch DuPage IL Public
Private weather station KILDOWNE65 reported
2.76 inches of rain since 4 PM. Most
rainfall occurred in 1 hour period.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:35 PM CDT | Special Weather Statement | LOT | Marshall | 25 min |
| Aug 11, 8:02 PM CDT | Special Weather Statement | LOT | Grundy, LaSalle | 43 min |
| Aug 11, 9:15 PM CDT | Special Weather Statement | LOT | Kendall | 15 min |
| Aug 11, 9:24 PM CDT | Special Marine Warning | LOT | 66 min | |
| Aug 11, 9:43 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Will | 3 hr |
| Aug 11, 9:48 PM CDT | Special Weather Statement | LOT | DuPage | 27 min |
| Aug 11, 10:05 PM CDT | Special Marine Warning | LOT | 55 min | |
| Aug 11, 10:08 PM CDT | Special Weather Statement | LOT | Cook | 22 min |
| Aug 11, 10:21 PM CDT | Special Marine Warning | LOT | 69 min | |
| Aug 11, 10:53 PM CDT | Special Marine Warning | LOT | 60 min | |
| Aug 11, 11:51 PM CDT | Areal Flood Advisory | LOT | Cook | 114 min |
| Aug 12, 3:33 AM CDT | Special Weather Statement | LOT | Ogle | 27 min |
| Aug 12, 3:54 AM CDT | Special Weather Statement | LOT | Ogle, Winnebago | 51 min |
| Aug 12, 4:27 AM CDT | Special Weather Statement | LOT | Boone | 48 min |
| Aug 12, 11:33 AM CDT | Flood Watch | LOT | Cook, DuPage, Will | 8 hr |
| Aug 12, 1:50 PM CDT | Special Weather Statement | LOT | Will | 40 min |
| Aug 12, 2:08 PM CDT | Special Weather Statement | LOT | Will | 37 min |
| Aug 12, 2:32 PM CDT | Special Marine Warning | LOT | 118 min | |
| Aug 12, 2:33 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 3 hr |
| Aug 12, 2:37 PM CDT | Special Weather Statement | LOT | Will | 53 min |
| Aug 12, 3:05 PM CDT | Flash Flood Warning | LOT | Cook, Will | 3 hr |
| Aug 12, 3:26 PM CDT | Special Weather Statement | LOT | Kankakee, Livingston, Will | 64 min |
| Aug 12, 3:35 PM CDT | Special Weather Statement | LOT | Cook | 25 min |
| Aug 12, 3:36 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 24 min |
| Aug 12, 3:39 PM CDT | Areal Flood Advisory | LOT | Cook | 4 hr |
| Aug 12, 4:20 PM CDT | Special Marine Warning | LOT | 115 min | |
| Aug 12, 4:29 PM CDT | Areal Flood Advisory | LOT | DuPage, Will | 117 min |
| Aug 12, 5:04 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Will | 3 hr |
| Aug 12, 5:42 PM CDT | Areal Flood Advisory | LOT | Livingston | 2 hr |
| Aug 12, 5:45 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.